Oct 21, 2010
I was diagnosed HIV+ in 2008, T cells at 250 v load at 150000, was quickly placed on Atripla, have responded well with minimal side effects. Due to work situation where I am required to work overnights, I take my meds at 11pm so when I work overnights, I experience the most side effects. I have requested ADA accommodations from my employer however they are refusing to accommodate my requests. In April of 2010 I finally got my employer to accept my ADA request, since then and up to now October 2010 my T cells have jump to 900 and v load <46. I am no being required to go back to overnights. I have asked my Dr. if there is any other regimen I can be placed on so they I can keep my employment, if only to keep my insurance benefits. My Dr. suggested going on Truvada, Norvir and Rayataz, so that I can work the overnights. My questions is will these meds work for me, will I continue to have the same results that I have had with Atripla, explain the most common side effects with this new regimen, Liver. If this new regimen does not work, can I go back to the Atripla without any problems. Is it worth it for me to change Meds and risk my health?
Response from Dr. Henry
Most patients would do fine switching the efavirenz to ritonavir + atazanavir in situations such as yours. The major side effect with the new regimen would be some increased gas/bloating and possible increase in bilirubin levels (jaundice). In general the regimen is well tolerated and comparable to the Atripla you are now taking. You should be able to switch back to Atripla should the pilotg switch not work out-the barrier to drug resistance is actually higher for ritonavir/atazanavir than with efavirenz so development of resistance should is not usually much of an issue. The atazanavir regimen usually has no/little central nervous side effects so that may make it easier for you to tolerate with changes in work shifts. KH
Vitamin D Makes You Sleepy?
How uncomfortable do side effects have to be before you know you need a change?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.